| Model Number |
ETEW2020C82E |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
06/03/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 50mm abdominal aortic aneurysm.It was reported that during the index procedure, after the placement of the stent grafts, ballooning was performed in all areas and kissing balloons were used at the flow divider with what appeared to be more force than is required.On final angiogram, there was contrast filling the aneurysm sac and an extension was implanted to give 10-15mm more seal in the right common iliac artery to attempt to resolve this.Further angiogram still showed contrast in the sac and were performed to try rule out a type ia and type ib endoleak.Angiogram performed at the body of the stent graft also showed contrast filling the sac.It was considered by the physician that there may have been a type iiib endoleak or a type ii endoleak.As per the physician, the cause of the event is undetermined but if a type iiib endoleak may have been related to over ballooning.No additional clinical sequelae were reported and the patient will be monitored.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information received: two medtronic reliant balloons were used during the index procedure after placement of the stent grafts.Film evaluation summary: the cause and type of endoleak seen during implant could not be determined from the pre-implant films provided.Angiogram images during implant were not available for review, and the ballooning and reported endoleak could not be assessed.Analysis of the returned films did not reveal any anatomical characteristics that could explain the reported event.While it is possible that the observed endoleak was a type iiib fabric endoleak possibly caused by excessive ballooning and perhaps exacerbated by vessel calcification, it is also possible that this may have been an acute type iv blush endoleak caused by fabric porosity.Other factors such as heparin dose, outflow resistance, and volume of the aneurysm sac may have also contributed to this possible type iv endoleak.This also may have been a type ii endoleak.Pending planned follow-up to verify if the endoleak self-resolved; thereby confirming that this was most likely a type iv endoleak.If information is provided in the future, a supplemental report will be issued.